Slice holomorphic functions in the unit ball: boundedness of $L$-index in a direction and related properties

  • A. I. Bandura Ivano-Frankivsk National Technical University of Oil and Gas
  • T. M. Salo Lviv Politechnic National University
  • O. B. Skaskiv Ivan Franko National University of Lviv, Lviv, Ukraine
Keywords: bounded index; bounded L-index in direction; slice function; holomorphic function; maximum modulus; minimum modulus; bounded l-index; existence theorem; distribution of zeros; unit ball.


Let $\mathbf{b}\in\mathbb{C}^n\setminus\{\mathbf{0}\}$ be a fixed direction. We consider slice holomorphic functions of several complex variables in the unit ball, i.e.
we study functions which are analytic in intersection of every slice $\{z^0+t\mathbf{b}: t\in\mathbb{C}\}$ with the unit ball
$\mathbb{B}^n=\{z\in\mathbb{C}^: \ |z|:=\sqrt{|z|_1^2+\ldots+|z_n|^2}<1\}$ for any
$z^0\in\mathbb{B}^n$. For this class of functions
we consider the concept of boundedness of $L$-index in the direction $\mathbf{b},$ where
$\mathbf{L}: \mathbb{B}^n\to\mathbb{R}_+$ is a positive continuous function such that
$L(z)>\frac{\beta|\mathbf{b}|}{1-|z|}$ and $\beta>1$ is some constant.
For functions from this class we deduce analog of Hayman's Theorem. It is criterion useful in applications to
differential equations. We introduce a concept of function having bounded value $L$-distribution in direction for
the slice holomorphic functions in the unit ball. It is proved that slice holomorphic function in the unit ball has bounded value $L$-distribution in a direction if and only if its directional derivative has bounded $L$-index in the same direction.
Other propositions concern existence theorems. We show that for any slice holomorphic function $F$ with bounded multiplicities of zeros on any slice in the fixed direction there exists such a positive continuous function $L$
that the function $F$ has bounded $L$-index in the direction.


Bandura, A.; Martsinkiv, M., Skaskiv, O. Slice holomorphic functions in the unit ball having a bounded L-index in direction, Axioms, 10 (1), Article ID: 4 (2021).

Bandura, A„ Shegda, L., Skaskiv, O., Smolovyk, L. Some criteria of boundedness of L-index in a direction for slice holomorphic functions in the unit ball, Internat. J. Appl. Math., 34 (4), 775–793 (2021). doi:

Bandura A., Skaskiv O. Slice holomorphic functions in several variables with bounded L-index in direction, Axioms, 8 (3), Article ID: 88 (2019). doi: 10.3390/axioms8030088

Bandura A.I., Salo. T.M., Skaskiv O.B. Vector-valued entire functions of several variables: some local properties, Axioms, 11 (31), Article ID: 31 (2022).

Bandura, A. I. Analytic functions in the unit ball of bounded value L-distribution in a direction, Mat. Stud., 49 (1), 75–79 (2018). doi:10.15330/ms.49.1.75-79

Bandura, A., Skaskiv, O. Sufficient conditions of boundedness of L-index and analog of Hayman’s Theorem for analytic functions in a ball, Stud. Univ. Babeş-Bolyai Math. 63 (4), 483–501 (2018). doi: 10.24193/subbmath.2018.4.06

Bandura, A., Skaskiv, O. Analytic functions in the unit ball of bounded L-index in joint variables and of bounded L-index in direction: a connection between these classes, Demonstr. Math., 52 (1), 82-87 (2019). doi: 10.1515/dema-2019-0008

Bandura, A. I., Skaskiv, O. B. Boundedness of L-index in direction of functions of the form $f(langle z, mrangle)$ and existence theorems, Mat. Stud., 41 (1), 45–52 (2014).

Bandura, A., Skaskiv, O. Analog of Hayman’s Theorem and its application to some system of linear partial differential equations, J. Math. Phys., Anal., Geom., 15 (2), 170–191 (2019). doi: 10.15407/mag15.02.170

Bandura A.I., Skaskiv O.B. Some criteria of boundedness of the L-index in direction for slice holomorphic functions of several complex variables, J. Math. Sci., 244 (1), 1-21 (2020). doi: 10.1007/s10958-019-04600-7

Bandura A., Skaskiv O. Entire functions of several variables of bounded index, Lviv: Publisher I. E. Chyzhykov, 2016, 128 p.

Bandura A., Skaskiv O. Analytic functions in the unit ball. Bounded L-index in joint variables and solutions of systems of PDE’s. Beau-Bassin: LAP Lambert Academic Publishing, 2017, 100 p.

Bandura A., Skaskiv O. Functions analytic in the unit ball having bounded L-index in a direction, Rocky Mountain J. Math., 49 (2019), No4, 1063–1092. doi: 10.1216/RMJ-2019-49-4-1063

Bandura A., Petrechko N., Skaskiv O. Maximum modulus in a bidisc of analytic functions of bounded L-index and an analogue of Hayman’s theorem, Mat. Bohemica., 143 (2018), No4, 339–354. doi: 10.21136/MB.2017.0110-16

Bordulyak M.T., Sheremeta M.M., On the existence of entire functions of bounded l-index and l-regular growth, Ukr. Math. J., 48 (1996) No9, 1322–1340. doi: 10.1007/BF02595355

Bordulyak M.T. A proof of Sheremeta conjecture concerning entire function of bounded l-index, Mat. Stud., 12 (1999), No1, 108–110.

Bordulyak M.T. On the growth of entire solutions of linear differential equations, Mat. Stud., 13 (2000), No2, 219–223.

Fricke G.H., Shah S.M. On bounded value distribution and bounded index, Nonlinear Anal., 2 (1978), No4, 423–435.

Goldberg A.A., Sheremeta M.N., Existence of an entire transcendental function of bounded l-index, Math. Notes, 57 (1995), No1, 88–90. doi: 10.1007/BF02309399

Hayman W.K. Differential inequalities and local valency, Pacific J. Math., 44 (1973) No1, 117–137.

Kuzyk A.D., Sheremeta M.N., Entire functions of bounded l-distribution of values, Math. Notes, 39 (1986), No1, 3–8. doi:10.1007/BF01647624

Kuzyk A.D., Sheremeta, M.N. On entire functions, satisfying linear differential equations, Diff. equations, 26 (1990), No10, 1716–1722.

Lepson B. Differential equations of infinite order, hyperdirichlet series and entire functions of bounded index, Proc. Sympos. Pure Math., 2 (1968), 298–307.

Macdonnell J.J. Some convergence theorems for Dirichlet-type series whose coefficients are entire functions of bounded index. Doctoral dissertation, Catholic University of America, Washington, 1957.

Nuray F., Patterson R.F., Multivalence of bivariate functions of bounded index, Le Matematiche, 70 (2015) No2, 225–233. doi: 10.4418/2015.70.2.14

Nuray F., Patterson R.F., Vector-valued bivariate entire functions of bounded index satisfying a system of differential equations, Mat. Stud., 49 (2018), No1, 67–74. doi: 10.15330/ms.49.1.67-74

Shah S. Entire functions of bounded value distribution and gap power series, In: P. Erdős, L. Alpár, G. Halász, A. Sárközy (eds.) Studies in Pure Mathematics To the Memory of Paul Turán, pp. 629–634. Birkhäuser Basel (1983). doi: 10.1007/978-3-0348-5438-2_54

Sheremeta M.N., Kuzyk A.D., Logarithmic derivative and zeros of an entire function of bounded l-index, Sib. Math. J., 33 (1992), No2, 304–312. doi:10.1007/BF00971102

Sheremeta M. Analytic functions of bounded index, Lviv: VNTL Publishers, 1999, 141 p.

Sheremeta M.N. An l-index and an l-distribution of the values of entire functions, Soviet Math. (Iz. VUZ), 34 (1990)< No1, 115–117.

Sheremeta M.M. Remark to existence theorem for entire function of bounded l-index, Mat. Stud., 13 (2000), 97–99.

Strelitz S. Asymptotic properties of entire transcendental solutions of algebraic differential equations, Contemp. Math., 25 (1983), 171–214. doi: 10.1090/conm/025/730048

Strochyk S.N., Sheremeta M.M. Analytic in the unit disc functions of bounded index, Dopov. Akad. Nauk Ukr., 1 (1993), 19–22. (in Ukrainian)

How to Cite
Bandura, A. I., Salo, T. M., & Skaskiv, O. B. (2022). Slice holomorphic functions in the unit ball: boundedness of $L$-index in a direction and related properties. Matematychni Studii, 57(1), 68-78.